Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 28, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 10, 2006, 12:23 AM PST for Curry County, Oregon. It took effect at Dec 10, 2006, 1:00 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2006, 12:23 AM PST (08:23 UTC)
- In effect from
- Dec 10, 2006, 1:00 AM PST
- Expired
- Dec 10, 2006, 4:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
County Curry County, OR
The radar
The Medford radar (KMAX), 130 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 100823 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1223 AM PST SUN DEC 10 2006 ORZ022-101200- /O.NEW.KMFR.HW.W.0028.061210T0900Z-061210T1200Z/ /O.NEW.KMFR.HW.A.0019.061211T1200Z-061212T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 1223 AM PST SUN DEC 10 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING UP THE SOUTH OREGON COAST WILL PRODUCE GUSTS TO 60 MPH ALONG THE CURRY COUNTY COAST THROUGH THE EARLY MORNING HOURS. THE WINDS WILL DECREASE BY 4 AM. ANOTHER STRONG STORM WILL PRODUCE INCREASING WINDS WITH POSSIBLE GUSTS TO 60 MPH AFTER MIDNIGHT SUNDAY THROUGH MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ021-101630- /O.NEW.KMFR.HW.A.0019.061211T1200Z-061212T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 1223 AM PST SUN DEC 10 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. A STRONG PACIFIC STORM WILL PRODUCE INCREASING WINDS WITH POSSIBLE GUSTS TO 60 MPH AFTER MIDNIGHT SUNDAY THROUGH MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STAVISH
2 follow-up statements
000 WWUS76 KMFR 101126 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 326 AM PST SUN DEC 10 2006 ORZ022-101230- /O.CON.KMFR.HW.W.0028.000000T0000Z-061210T1200Z/ /O.CON.KMFR.HW.A.0019.061211T1200Z-061212T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 326 AM PST SUN DEC 10 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM MOVING UP THE SOUTH OREGON COAST WILL PRODUCE GUSTS TO 60 MPH ALONG THE CURRY COUNTY COAST THROUGH THE EARLY MORNING HOURS. THE WINDS WILL DECREASE AFTER 4 AM. ANOTHER STRONG STORM WILL PRODUCE INCREASING WINDS WITH POSSIBLE GUSTS TO 65 MPH AFTER MIDNIGHT TONIGHT THROUGH MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ021-101930- /O.CON.KMFR.HW.A.0019.061211T1200Z-061212T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 326 AM PST SUN DEC 10 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. A STRONG PACIFIC STORM WILL PRODUCE INCREASING SOUTH WINDS WITH POSSIBLE GUSTS TO 65 MPH AFTER MIDNIGHT TONIGHT THROUGH MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STAVISH
000 WWUS76 KMFR 101211 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 411 AM PST SUN DEC 10 2006 ORZ022-102015- /O.EXP.KMFR.HW.W.0028.000000T0000Z-061210T1200Z/ /O.CON.KMFR.HW.A.0019.061211T1200Z-061212T0000Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 411 AM PST SUN DEC 10 2006 ...HIGH WIND WARNING HAS EXPIRED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. ANOTHER STRONG STORM WILL PRODUCE INCREASING SOUTH WINDS WITH POSSIBLE GUSTS TO 65 MPH AFTER MIDNIGHT TONIGHT THROUGH MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ021-102015- /O.CON.KMFR.HW.A.0019.061211T1200Z-061212T0000Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 411 AM PST SUN DEC 10 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. A STRONG PACIFIC STORM WILL PRODUCE INCREASING SOUTH WINDS WITH POSSIBLE GUSTS TO 65 MPH AFTER MIDNIGHT TONIGHT THROUGH MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 9, 9:00 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 9, 9:00 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST SAT DEC 9 2006
.UPDATE...
PACIFIC LOW QUICKLY MOVING ONSHORE TONIGHT WITH RADAR AND
SATELLITE INDICATING GFS MODEL SOLUTION WAS FAIRLY CLOSE
ON TIMING. WATCHING SURFACE TEMPERATURE TRENDS IN SISKIYOU
COUNTY AND LOOKING AT NEW MODEL GUIDANCE FOR 850 MB TEMP
FORECAST THAT AREA TONIGHT BELEIVE SNOW LEVEL WILL BE A
LITTLE HIGHER THAN ORIGINALLY FORECAST. THEREFORE...HAVE
MODIFIED SNOW LEVELS AND SNOW AMOUNTS IN SNOW ADVISORY...
THOUGH TIMING REMAINS THE SAME. NO OTHER CHANGES NEEDED
TONIGHT.
&&
.PREVIOUS DISCUSSION...
DUE TO THE ACTION OF THE WARM FRONT AND AHEAD OF THE COLD FRONT
WINDS WILL PICK UP AT THE COAST AND PARTICULARLY THE SHASTA
VALLEY WHERE WINDS WILL REACH ADVISORY CRITERIA.
EARLY THIS EVENING AS THE COLD FRONT PUSHES INLAND 700MB
WINDS INCREASE TO 45KT SNOWFALL INCREASES. INITIALLY SNOW
LEVELS WILL BE ABOVE 5K FT. HAVE A SNOW ADVISORY TONIGHT FOR
080 AND 082. SNOW LEVELS WILL LOWER TO ABOUT 4K FT BUT
PRESENTLY THE ADVISORY IS FOR 3K FT SO MAY MODIFY TO 4K FT
LATER TODAY AFTER FURTHER LOOKING.
SUNDAY MORNING THE FRONT WILL BE WELL INLAND...THE LOW HAVING
FILLED AND MID LEVELS WINDS TURNED WESTERLY LEAVING A LIGHT
SHOWERY PATTERN WHICH IS VERY SOON REPLACED BY THE WARM FRONT
AHEAD OF THE NEXT SYSTEM. HERE THE COLD FRONT UPS THE PRECIP
EARLY MONDAY PUSHING EAST OF THE REGION BY MONDAY EVENING.
IT WILL BE WARM IN SOUTHWEST MID LEVEL FLOW SNOW LEVELS ABOUT
5K FT.
MONDAY AFTERNOON A WAVE DEVELOPS ON THE SOUTH END OF THE
FRONT KEEPING PRECIPITATION GOING IN NORTHERN CALIFORNIA
THROUGH MONDAY NIGHT.
TUESDAY HEIGHTS RISE AS ANOTHER WARM FRONT APPROACHES BUT
OUR AREA WILL BE MOSTLY DRY ALTHOUGH CLOUDY UNTIL WEDNESDAY
WHEN A PROPER COLD FRONT MOVES IN FROM THE NORTHWEST LEAVING
A SHOWERY PATTERN WEDNESDAY NIGHT AND THURSDAY. IT SHOULD
BE DRY UNTIL FRIDAY WHEN ANOTHER NORTHWEST COLD FRONT SAGS
TO OUR DOOR STEP.
&&
.AVIATION...
MVFR CONDITIONS WILL MOVE INLAND TONIGHT AS STORM SYSTEMS MOVES
ONSHORE. WIDESPREAD MOUNTAIN OBSCURMENT AND IFR CONDITIONS
EXPECTED TO UPSLOPE AREAS MAINLY IN SISKIYOU COUNTY THEN SPREADING
INTO CASCADES BY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...SNOW ADVISORY THROUGH 10 AM PST SUNDAY FOR CAZ080-CAZ082.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING FOR CAZ081.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 3 AM PST
WEDNESDAY FOR PZZ350-PZZ356-PZZ370.
GALE WARNING UNTIL 4 AM PST SUNDAY FOR PZZ350-PZZ356-PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-PZZ356-PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON
FOR PZZ350.
GALE WARNING UNTIL 4 AM PST SUNDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 3 AM PST WEDNESDAY FOR PZZ376.
MWJHazardous weather outlook, Dec 9, 10:10 PM PST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1010 PM PST SAT DEC 9 2006 CAZ080-082-101800- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 1010 PM PST SAT DEC 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW ADVISORY REMAINS IN EFFECT THROUGH 10 AM PST SUNDAY ABOVE 4000 FT. FOR ADDITIONAL INFORMATION REFER TO THE WINTER WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MWJ
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 12:23 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 13 hr |
| Dec 10, 3:35 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 60 hr |
| Dec 10, 1:09 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 27 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.